MAUDE Adverse Event Report: COLOPLAST A/S FOLYSIL SILICONE CATHETER; INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL

COLOPLAST A/S FOLYSIL SILICONE CATHETER; INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL
Catalog Number AA6110
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
According to the available information, a bladder catheter was inserted and when the balloon was inflated the balloon was observed to rupture.The device was changed and there was no patient consequence.
 
Additional Manufacturer Narrative
After receiving this complaint, we searched for other complaints and we didn't find other complaint regarding the lot number 9445824.
 
Additional Manufacturer Narrative
After receiving this complaint, we searched for other complaints and we didn't find other complaint regarding the lot number 9445824.The issue of bursting silicone balloon is known but according to the available information we cannot conclude on a specific root cause in this case.Quality database was checked and revealed a corrective and preventive action: capa-000152."balloon issues on folysil and silicone prostatic catheters" was opened and monthly monitoring.No corrective action will be implemented as our trend is not increasing and the threshold is not exceeded.A similar case study was performed based on same item number aa6110xx, defect balloon burst over last four years, 5 similar cases were found (b)(4).
 
Event or Problem Description

Brand Name
FOLYSIL SILICONE CATHETER
Common Device Name
INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL
Manufacturer (Section D)
COLOPLAST A/S
1 holtedam humlebaek, dk 3050
humlebaek 3050
DA  3050
Manufacturer Contact
usbes brian schmidt
1601 west river road n
minneapolis, MN 55411
MDR Report Key19961932
Report Number9610711-2024-00205
Device Sequence Number8752280
Product Code EZL
UDI-Device Identifier03600040127100
UDI-Public3600040127100
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K233411
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAA6110
Device Lot Number9445824_AA61101002
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/12/2024
Supplement Report FDA Received Date12/31/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown